MAUDE Adverse Event Report: SEASPINE ORTHOPEDICS CORPORATION MERIDIAN; INTERBODY INSERTER

SEASPINE ORTHOPEDICS CORPORATION MERIDIAN; INTERBODY INSERTER
Model Number RA2-001003
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Perforation of Vessels (2135)
Date of Event 01/14/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Seaspine was made aware of this event on 11 mar 2021.The inserter was not made available for analysis.No additional details about the patient's condition or treatment plan have been communicated to seaspine.During review of the device history record for lot cr43030a, it was concluded that the product was inspected and accepted for use by the quality control team on 11 aug 2020.The lot met all specified parameters of the receiving inspection report with no associated nonconformance related to the issue of sticking and not releasing.Following complaints of difficult interbody release, design changes have been incorporated into the inserter to address the issue of sticking or poor release functionality.Review of labeling: possible adverse events: serious complications associated with any surgery may occur.These include, but are not limited to: wound complications, infection, genitourinary disorders, gastrointestinal disorders, vascular disorders, including thrombus; bronchopulmonary disorders, including emboli; bursitis, hemorrhage, myocardial infarction, paralysis or death.
 
Event or Problem Description
On (b)(6) 2021, the patient underwent l3-l5 alif spinal surgery using the seaspine meridian system.During surgery, the interbody inserter would not disengage from the interbody, necessitating removal of the interbody.Because of this a vessel was nicked, causing significant bleeding.The vascular surgeon had to intervene to prevent further bleeding.The case was completed with no additional intervention needed.The patient has not experienced any post operative complications.

Brand Name
MERIDIAN
Common Device Name
INTERBODY INSERTER
Manufacturer (Section D)
SEASPINE ORTHOPEDICS CORPORATION
5770 armada dr.
carlsbad CA 92008
MDR Report Key11614886
Report Number3012120772-2021-00028
Device Sequence Number3099848
Product Code MAX
UDI-Device Identifier10889981216108
UDI-Public10889981216108
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K200879
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberRA2-001003
Device Catalogue NumberRA2-001003
Device Lot NumberCR43030A
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2021
Initial Report FDA Received Date04/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;